Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 29, 2003, 2:12 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2003, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 29, 2003, 3:15 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS53 KLBF 292012 SVRLBF NEC049-069-292115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 211 PM MDT TUE JUL 29 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 315 PM MDT * AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 6 MILES NORTH OF CHAPPELL...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL AROUND 240 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4135 10215 4133 10264 4101 10259 4100 10208 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:15 AM MDT, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 29, 2:15 AM MDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 AM CDT TUE JUL 29 2003 FOCUS OF FORECAST PRECIPITATION TODAY AND WEDNESDAY. H5 HIGH PRESSURE CENTERED OVER GREAT BASIN WITH TROUGH OVER THE EASTERN CONUS. WATER VAPOR HAS NEXT SYSTEM OVER THE WESTERN PROVINCES OF CANADA POISED TO DROP INTO THE NORTHERN PLAINS TONIGHT. AT THE SURFACE WEAK HIGH PRESSURE CENTERED OVER NEBRASKA. IN WATER VAPOR WAVE SEEN OVER NORTHEAST WYOMING WILL BE MOVING EAST OVER NIGHT AND PHASE WITH UPPER LEVEL SYSTEM TODAY. AGAIN TONIGHT MODELS SEEM TO BE IN FAIR AGREEMENT WITH UPPER AIR PATTERN THROUGH 84HRS WITH ETA HAVING SLIGHTLY HIGHER HEIGHTS OVER FORECAST AREA AND GFS BRINGING DEEPER...STRONGER...LOW INTO GREAT LAKES REGION. SURFACE FEATURES ALL OVER THE PLACE. THE ETA IS FASTER WITH BRINGING SYSTEM THROUGH TODAY. WILL USE A BLEND OF BOTH MODELS. TODAY WITH TROUGH SLIDING ACROSS NORTHERN TIER AND WAVE OVER NORTHEAST WYOMING WILL KEEP SLIGHT CHANCE SOUTH AND CHANCE NORTHEAST FOR THIS AFTERNOON. BEST DIVERGENCE ALOFT OVER NORTHEAST ZONES...ALONG WITH 250MB JET STREAK DIVING INTO AREA. MOST ENERGY CONFINED TO NORTHEAST ZONES. FAIRLY FAST MOVING SYSTEM SHOULD CLEAR MOST OF FORECAST AREA BY 6Z. PWS HAVE DRIED OUT CONSIDERABLY BUT BEST LOW LEVEL MOISTURE ALSO OVER NORTHEAST ZONES. WEDNESDAY GOOD SUBSIDENCE BEHIND SYSTEM WITH FRONT STALLING OUT OVER KANSAS AND TRAILING OFF TO THE NORTHWEST INTO THE EASTERN PLAINS OF COLORADO AND WYOMING. WILL TAKE MENTION OF PRECIPITATION OUT OF THE FORECAST. WEDNESDAY NIGHT AS NEXT BIT OF ENERGY CARTWHEELS AROUND UPPER LOW OVER MINNESOTA ANOTHER SLIGHT CHANCE WITH BETTER DYNAMICS NORTHEAST ZONES AGAIN AS VORT MAX...JET STREAK AND LOW LEVEL MOISTURE CONCENTRATED IN THIS AREA. REMAINDER OF EXTENDED ON TRACK. .LBF...NONE. POWER
Hazardous weather outlook, Jul 29, 10:42 AM MDT, 3 hours 30 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON INTO TONIGHT ACROSS THE OUTLOOK AREA. ISOLATED THUNDERSTORMS MAY INITIALLY FORM ACROSS THE NORTHWEST ALONG EXISTING BOUNDARIES LAID OUT BY MORNING CONVECTION IN THE PANHANDLE. A COLD FRONT THEN ENTERS THE NORTHWEST WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO FORM GENERALLY NORTHEAST OF A LINE FROM CODY IN CHERRY COUNTY...TO THEDORD IN THOMAS COUNTY...DUNNING IN BLAINE COUNTY...AND SARGENT IN CUSTER COUNTY. THIS AFTERNOON THE COLD FRONT WILL DRIVE SOUTHEAST WITH THE GREATEST INSTABILITY TO EXIST ACROSS THE NORTH CENTRAL FOR SCATTERED THUNDERSTORM DEVELOPMENT. AS THE UPPER LEVEL DISTURBANCES MOVE SOUTHEAST...LOW LEVEL INSTABILITY...ADEQUATE LOW LEVEL MOISTURE AND DECENT MID LEVEL SHEAR WILL RESULT WITH THUNDERSTORMS...SOME ON THE SEVERE SIDE TO PRODUCE LARGE HAIL AND DAMAGING WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME THROUGH MONDAY. AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL ROTATE SLOWLY EAST THROUGH MONDAY...AS THE UPPER RIDGE REMAINS ANCHORED OVER THE DESERT SOUTHWEST. A WEAK FRONTAL BOUNDARY WILL SLIDE SOUTH THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...THEN THE BOUNDARY BACKING WEST TO OVER THE HIGH PLAINS FOR THE WEEKEND. UPPER LEVEL DISTURBANCES MOVING SOUTHEAST INTO THE PLAINS DURING THIS PERIOD WILL RESULT IN A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT ALONG AND NEAR THE BOUNDARIES THURSDAY NIGHT THROUGH MONDAY. MOISTURE WILL BE LIMITED IN THE NORTHWEST FLOW WITH CONVECTION THAT DOES FORM TO BE HIGH BASED...PRODUCING MORE WIND THAN RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTH CENTRAL THIS AFTERNOON AND EVENING. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:37 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jul 29, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.